Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Annular disc bulge, tinnitus, blurred vision, sensation loss. Is there an injection to strengthen spine?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
Dear Sirs,
I have annualar disc bulge at c5-c6 and i had some symptoms like tinnitus,blurring of vision,mild sensation loss and others.I had taken three weeks of treatment and most of my symptoms have come down except tinnitus.Can you please tell me is there any injection which i need to take to strengthen my spine or which can work towards this tinnitus.
Posted Fri, 13 Apr 2012 in Brain and Spine
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
Tinnitus and vertigo are commonly associated with disc bulge at cervical spine level. Usually, drugs like betahistine or cinnarizine do help in controlling the symptoms in 2-4 weeks.
If tinnitus is persistent after taking adequate treatment, then other causes of tinnitus also need to be ruled out which need to be confirmed by an ENT specialist. You would need a detailed evaluation and treatment will depend upon the identified cause.
Till then avoid caffeine and smoking.
You can also add Zinc and Ginkgo Biloba supplements to your diet for relief.
For your annular disc bulge symptoms, steroid injections may be helpful in reducing the persistent problems.
Other treatment options are-
1.) Wearing a neck brace
2.) Physical Therapy
3.) Traction
4.) Surgical Correction.
You can decide the best option after a discussion with your orthopedician.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Annular disc bulge, tinnitus, blurred vision, sensation loss. Is there an injection to strengthen spine? 10 minutes later
Sir i have done a detailed evaluatiion with ENT specialist also.There is no hearing loss or any other allied symptom with respect to ears.
Even my tinnitus volume has come down but still persistent.
Just tell me sir whether anyother possibility of solution except surgery.
Answered by Dr. Praveen Tayal 55 minutes later
Thanks for writing again.
For treatment of tinnitus due to an annular disc bulge, surgery is the last option we would consider.
The main treatment is drug therapy, physiotherapy, cervical isometric exercises and improvising the body posture.
The following lifestyle measures will help as minor lifestyle changes will help in controlling the further progression of disease.

a.     Avoid using a pillow.
b.     Vitamin D deficiency can aggravate the condition. Get your vitamin D levels estimated and if they are less, then you may need vitamin D supplement sachets. Basic balanced nutrition and exercises are a must for a trouble free life.
c.     Posture modifications can be adopted by speaking to an orthopaedician and physiotherapist in person can help you continue your day to day activities.
d.     Apply heat or cold packs regularly.
e.      Take a hot shower every day.
f.      See a physiotherapist and get regular physiotherapy.
g.      Stick to your treatment plan and go for regular follow up.
h.      Avoid high calorie foods and eat healthy nutritious balanced diet which should include fresh fruits and XXXXXXX leafy vegetables.
i.      Exercise regularly and maintain a healthy weight.

If the problem is persistent in spite of all these measures and oral medicines, then steroid injections in cervical spine may be helpful.
Hope my answer is helpful.
Please accept my answer in case you do not have further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor